MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Mesh - Ventralex; Surgical Mesh
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Hernia (2240)
Date of Event 01/28/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on b)(6) 2011 ¿ patient was diagnosed with multiple incarcerated ventral incisional hernias thereby underwent open repair with the implant of ventralex mesh (device 1, 2).Per op notes, ¿the hernia sac was identified.Hernias were noted in inferior portion and periumbilical area.A ventralex mesh (device 1) was placed in right upper quadrant using sutures.The periumbilical hernias were noted.A medium ventralex mesh (device 2) was placed against the fascial edge and secured using sutures.¿ on (b)(6) 2013 ¿ patient was diagnosed with recurrent incarcerated multiple ventral hernia, infected mesh with necrotic fasciitis, abscess thereby underwent open repair with the removal of meshes (device 1, 2).Per op notes, ¿the larger hernia sac or two was identified.A significant chronic inflammation with necrotic fascia.The hernia sac was resected.A incarcerated hernia which was located just right and lateral to the umbilicus.The two infected mesh was identified with obvious purulent fluid were removed.A synthetic mesh was placed and secured to the defect using sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note, the manufacturing date (15-may-2011) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Mesh - Ventralex
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50942962
Report Number1213643-2026-01260
Device Sequence Number9623898
Product Code FTL
UDI-Device Identifier00801741016479
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number0010302
Device Lot NumberHUVE0814
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale